Thunderstorm Wind, Greene
- When
- June 13, 8:00 AM EST
- Where
- Greene County, Linton
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.033, -87.167
A pole barn was blown down, damaging some of the machinery inside.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 2:30 AM EST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST THU JUN 13 2002 WEAK TROF OF LOW PRES STRETCHES FM WRN PA ACRS SRN OH AND SRN INDIANA TO SRN MO AND OK. IR SHOWS ABUNDANT CLDS ACRS THE AREA MUCH AS THE RESULT OF BLOW-OFF FM TSRA ACRS IL. IR SHOWS TOPS WARMING IN THE CONVECTIVE SYSTEMS ACRS IL AND MO. MAIN FCST CHALLENGE TDY WL BE POPS. MODELS IN RELATIVE AGREEMENT WITH THE MAJOR FEATURES OF THE NEXT SYSTEM. TIME SECTIONS TODAY SHOW LITTLE IN THE WAY OF DEEP VERTICAL MOISTURE ALSO LITTLE IN THE WAY OF VV. 310K ISENTROPIC PLOT ALSO SHOWS LITTLE UPGLIDE AS A MIXING RATIO OF ONLY 4G/KG CROSSES. STILL WITH HUMID AIRMASS ACRS THE AREA...A WEAK TROF LINGERING ACRS THE SRN FA AND DYING TSTMS ACRS IL WL NEED TO INCLUDE LOW CHC POPS TDY. MUCH DRYER AIR WORKS IN THIS EVENING AND EVEN DRIER AIR ON FRIDAY AS UPPER LOW SETTLES ACRS THE GRT LKS AND INTERACTS WITH THE LINGERING BOUNDARY ACRS SRN INDIANA. ETA FRONTOGENESIS PLOT SHOWS THIS WELL. ALTHOUGH MOISTURE SEEMS QUITE LIMITED FOR FRI...STRONG DYNAMICS ACRS THE AREA AS UPPER LOW PUSHES THROUGH THE GRT LKS. NOT TO MENTION THE STRONG CYCLONIC SFC FLOW AND THE COOLER H8 TEMPS THAT COULD LEAD TO SOME INSTABILITY RWS. THUS DO NOT FEEL COMFORTABLE WITH NO POPS. AGAIN WL NEED TO MENTION A CHC ON FRI. WEAK RIDGING BUILDS ACRS THE STATE ON SAT BUT NW COOL NW FLOW CONTINUES. EXPECT JUST PARTLY CLOUDY AND COOL CONDITIONS ON SAT. MAV/FWC HIGHS LOOK GOOD CONSIDERING CLOUD COVER AND H8 TEMPS. FWC LOWS LOOK A BIT WARM TONIGHT CONSIDERING THE THICKNESS FALLS AND CAA GOING ON. WL LEAN TO THE COOLER MAV HERE. .IND...NONE. PUMA
INZ021-028>031-035>049-051>057-060>065-067>072-131330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 523 AM EST THU JUN 13 2002 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTHERN CENTRAL INDIANA TODAY... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY. A WEAK FRONTAL BOUNDARY...A WARM HUMID AIR MASS...DAYTIME HEATING ALONG WITH A WEAK UPPER DISTURBANCE ACROSS INDIANA TODAY MAY LEAD TO SCATTERED THUNDERSTORMS. THUS THE STORM PREDICTION CENTER HAS PLACED THE SOUTHERN PART OF CENTRAL INDIANA...INCLUDING BLOOMINGTON...COLUMBUS...BEDFORD AND NORTH VERNON...UNDER A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREAT FROM ANY THUNDERSTORMS THAT MAY DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SOUTHERN PART OF CENTRAL INDIANA TODAY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A pole barn was blown down, damaging some of the machinery inside.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301992.